Alert archive / Illinois / River Flood Warnings in 2009
River Flood Warning 4, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Feb 11, 2009, 5:04 AM CST for Fayette County, Illinois. It took effect at Feb 11, 2009, 11:39 AM CST. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2009, 5:04 AM CST (11:04 UTC)
- In effect from
- Feb 11, 2009, 11:39 AM CST
- Expired
- Feb 15, 2009, 10:12 AM CST
- In force
- 4 days
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
County Fayette County, IL
The radar
The Lincoln radar (KILX), 131 km from the middle of the area, began a volume at 11:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kaskaskia River at Vandalia (VNDI2). The gauge peaked at 25.84 ft at Feb 13, 2009, 12:00 AM CST.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 24 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05592500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KLSX 111104
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
504 AM CST WED FEB 11 2009
...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN ILLINOIS...
KASKASKIA RIVER AT VANDALIA AFFECTING FAYETTE COUNTY
.THIS FLOOD WARNING IS A RESULT OF AN AVERAGE OF 2.5 INCHES OF PRECIPITATION
THE PAST 24 HOURS AND AN ADDITIONAL INCH FORECAST IN THE NEXT 24 HOURS...
HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN PREDICTED.
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION AND
ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
ILC051-121104-
/O.NEW.KLSX.FL.W.0004.090212T0415Z-090216T0000Z/
/VNDI2.1.ER.090212T0415Z.090213T1800Z.090215T0000Z.NO/
504 AM CST WED FEB 11 2009
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE KASKASKIA RIVER AT VANDALIA.
* FROM THIS EVENING TO SUNDAY EVENING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 4:30 AM WEDNESDAY THE STAGE WAS 11.2 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE
TO NEAR 22.8 FEET BY FRIDAY EARLY AFTERNOON.
* IMPACT...AT 23.0 FEET...AGRICULTURAL LEVEE BEGINS TO BE SLIGHTLY
OVERTOPPED. NO RESIDENCES ARE AFFECTED AT THIS LEVEL.
* IMPACT...AT 18.0 FEET...FLOOD STAGE. MINOR FLOODING BEGINS.
UNPROTECTED FARMLAND BEGINS TO FLOOD.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 02/12 02/13 02/14 02/15 02/16
KASKASKIA RIVER
VANDALIA 18 11.22 8.3 20.3 22.7 21.7 14.69 follow-up statements
000
WGUS83 KLSX 111452
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
852 AM CST WED FEB 11 2009
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
THE KASKASKIA RIVER AT VANDALIA AFFECTING FAYETTE COUNTY
.THIS FLOOD WARNING IS A RESULT OF 2 INCH RAINFALL IN THE PAST 24
HOURS WITH AN ADDITIONAL 1.2 EXPECTED IN THE NEXT 24 HOURS...
THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
ILC051-121452-
/O.EXT.KLSX.FL.W.0004.090211T1739Z-090216T1400Z/
/VNDI2.3.ER.090211T1739Z.090213T1800Z.090215T1400Z.NR/
852 AM CST WED FEB 11 2009
THE FLOOD WARNING CONTINUES FOR
THE KASKASKIA RIVER AT VANDALIA
* UNTIL THE WARNING IS CANCELLED.
* AT 7:30 AM WEDNESDAY THE STAGE WAS 15.5 FEET.
* MAJOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE THIS MORNING AND
CONTINUE TO RISE TO NEAR 21.0 FEET AROUND 6 PM TODAY.
* IMPACT...AT 23.0 FEET...AGRICULTURAL LEVEE BEGINS TO BE SLIGHTLY
OVERTOPPED. NO RESIDENCES ARE AFFECTED AT THIS LEVEL.
* IMPACT...AT 18.0 FEET...FLOOD STAGE. MINOR FLOODING BEGINS.
UNPROTECTED FARMLAND BEGINS TO FLOOD.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 02/12 02/13 02/14 02/15 02/16
KASKASKIA RIVER
VANDALIA 18 15.51 22.8 26.2 25.2 18.6 13.6000
WGUS83 KLSX 111924
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
123 PM CST WED FEB 11 2009
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
KASKASKIA RIVER AT VANDALIA AFFECTING FAYETTE COUNTY
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
ILC051-121923-
/O.EXT.KLSX.FL.W.0004.000000T0000Z-090216T0740Z/
/VNDI2.2.ER.090211T1741Z.090213T1800Z.090215T0740Z.NO/
123 PM CST WED FEB 11 2009
THE FLOOD WARNING CONTINUES FOR
THE KASKASKIA RIVER AT VANDALIA
* UNTIL THE WARNING IS CANCELLED.
* AT 12:30 PM WEDNESDAY THE STAGE WAS 18.3 FEET.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 25.5 FEET FRIDAY AFTERNOON.
* IMPACT...AT 26.0 FEET...MAJOR FLOODING BEGINS. THE DIVELY AND
VANDALIA LEVEES BEGIN TO BE OVERTOPPED.
* IMPACT...AT 24.0 FEET...MODERATE FLOODING BEGINS.
* IMPACT...AT 23.0 FEET...AGRICULTURAL LEVEE BEGINS TO BE SLIGHTLY
OVERTOPPED. NO RESIDENCES ARE AFFECTED AT THIS LEVEL.
* IMPACT...AT 18.0 FEET...FLOOD STAGE. MINOR FLOODING BEGINS.
UNPROTECTED FARMLAND BEGINS TO FLOOD.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 02/12 02/13 02/14 02/15 02/16
KASKASKIA RIVER
VANDALIA 18 18.30 22.7 25.2 23.8 16.7 11.8000
WGUS83 KLSX 121501
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
901 AM CST THU FEB 12 2009
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ILLINOIS...
KASKASKIA RIVER AT VANDALIA AFFECTING FAYETTE COUNTY
.THIS FLOOD WARNING IS A RESULT OF 2.5 TO 3.5 INCHES OF PRECIPITATION
ACROSS THE KASKASKIA RIVER BASIN OVER THE PAST 48 HOURS WITH NO
PRECIPITATION FORECAST IN THE NEXT 24 HOURS...
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
ILC051-131501-
/O.EXT.KLSX.FL.W.0004.000000T0000Z-090216T1200Z/
/VNDI2.2.ER.090211T1741Z.090213T0600Z.090215T1200Z.NO/
901 AM CST THU FEB 12 2009
...FLOOD WARNING EXTENDED UNTIL MONDAY MORNING...
THE FLOOD WARNING CONTINUES FOR
THE KASKASKIA RIVER AT VANDALIA
* UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:30 AM THURSDAY THE STAGE WAS 24.2 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 25.5 FEET BY AFTER MIDNIGHT FRIDAY.
* THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY MORNING.
* IMPACT...AT 26.0 FEET...MAJOR FLOODING BEGINS. THE DIVELY AND
VANDALIA LEVEES BEGIN TO BE OVERTOPPED.
* IMPACT...AT 24.0 FEET...MODERATE FLOODING BEGINS.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 02/13 02/14 02/15 02/16 02/17
KASKASKIA RIVER
VANDALIA 18 24.18 25.5 23.9 18.0 13.9 12.1000
WGUS43 KLSX 130102
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
702 PM CST THU FEB 12 2009
...FORECAST FLOODING CHANGED FROM MODERATE TO MAJOR SEVERITY FOR THE
FOLLOWING RIVER IN ILLINOIS...
KASKASKIA RIVER AT VANDALIA AFFECTING FAYETTE COUNTY
.THIS FLOOD WARNING IS A RESULT OF 2.5 TO 3.5 INCHES OF PRECIPITATION
ACROSS THE KASKASKIA RIVER BASIN OVER THE PAST 48 HOURS WITH NO
PRECIPITATION FORECAST IN THE NEXT 24 HOURS...
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS SITUATION AND ISSUE
FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
ILC051-140102-
/O.EXT.KLSX.FL.W.0004.000000T0000Z-090216T1448Z/
/VNDI2.3.ER.090211T1741Z.090213T0600Z.090215T1448Z.NR/
702 PM CST THU FEB 12 2009
...FORECAST FLOODING INCREASED FROM MODERATE TO MAJOR SEVERITY...
THE FLOOD WARNING CONTINUES FOR
THE KASKASKIA RIVER AT VANDALIA
* UNTIL MONDAY MORNING.
* AT 6:30 PM THURSDAY THE STAGE WAS 25.8 FEET.
* MODERATE FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 26.4 FEET BY
AFTER MIDNIGHT FRIDAY. THE RIVER WILL FALL BELOW FLOOD STAGE
SUNDAY MORNING.
* IMPACT...AT 26.0 FEET...MAJOR FLOODING BEGINS. THE DIVELY AND
VANDALIA LEVEES BEGIN TO BE OVERTOPPED.
* IMPACT...AT 24.0 FEET...MODERATE FLOODING BEGINS.
* IMPACT...AT 23.0 FEET...AGRICULTURAL LEVEE BEGINS TO BE SLIGHTLY
OVERTOPPED. NO RESIDENCES ARE AFFECTED AT THIS LEVEL.
* IMPACT...AT 18.0 FEET...FLOOD STAGE. MINOR FLOODING BEGINS.
UNPROTECTED FARMLAND BEGINS TO FLOOD.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 02/13 02/14 02/15 02/16 02/17
KASKASKIA RIVER
VANDALIA 18 25.77 26.1 24.0 18.7 14.4 12.5000
WGUS83 KLSX 131513
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
913 AM CST FRI FEB 13 2009
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ILLINOIS...
KASKASKIA RIVER AT VANDALIA AFFECTING FAYETTE COUNTY
.THIS FLOOD WARNING IS A RESULT OF 2.5 TO 3.5 INCHES OF PRECIPITATION
ACROSS THE KASKASKIA RIVER BASIN EARLIER THIS WEEK WITH LITTLE TO NO
PRECIPITATION FORECAST IN THE NEXT 24 HOURS...
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
ILC051-141513-
/O.EXT.KLSX.FL.W.0004.000000T0000Z-090217T0900Z/
/VNDI2.3.ER.090211T1741Z.090213T0730Z.090216T0900Z.NO/
913 AM CST FRI FEB 13 2009
...FLOOD WARNING EXTENDED UNTIL LATE MONDAY NIGHT...
THE FLOOD WARNING CONTINUES FOR
THE KASKASKIA RIVER AT VANDALIA
* UNTIL LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:30 AM FRIDAY THE STAGE WAS 25.6 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
MONDAY MORNING.
* IMPACT...AT 26.0 FEET...MAJOR FLOODING BEGINS. THE DIVELY AND
VANDALIA LEVEES BEGIN TO BE OVERTOPPED.
* IMPACT...AT 24.0 FEET...MODERATE FLOODING BEGINS.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 02/14 02/15 02/16 02/17 02/18
KASKASKIA RIVER
VANDALIA 18 25.64 23.6 20.5 17.7 16.0 15.1000
WGUS83 KLSX 140213
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
813 PM CST FRI FEB 13 2009
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN
ILLINOIS...
KASKASKIA RIVER AT VANDALIA AFFECTING FAYETTE COUNTY
.THIS FLOOD WARNING IS A RESULT OF 2.5 TO 3.5 INCHES OF PRECIPITATION
ACROSS THE KASKASKIA RIVER BASIN EARLIER THIS WEEK WITH LITTLE TO NO
PRECIPITATION FORECAST IN THE NEXT 24 HOURS...
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
ILC051-150213-
/O.EXT.KLSX.FL.W.0004.000000T0000Z-090217T0336Z/
/VNDI2.3.ER.090211T1741Z.090213T0730Z.090216T0336Z.NO/
813 PM CST FRI FEB 13 2009
THE FLOOD WARNING CONTINUES FOR
THE KASKASKIA RIVER AT VANDALIA
* UNTIL MONDAY EVENING.
* AT 7:30 PM FRIDAY THE STAGE WAS 24.1 FEET.
* MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
SUNDAY BEFORE MIDNIGHT.
* IMPACT...AT 24.0 FEET...MODERATE FLOODING BEGINS.
* IMPACT...AT 23.0 FEET...AGRICULTURAL LEVEE BEGINS TO BE SLIGHTLY
OVERTOPPED. NO RESIDENCES ARE AFFECTED AT THIS LEVEL.
* IMPACT...AT 18.0 FEET...FLOOD STAGE. MINOR FLOODING BEGINS.
UNPROTECTED FARMLAND BEGINS TO FLOOD.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 02/14 02/15 02/16 02/17 02/18
KASKASKIA RIVER
VANDALIA 18 24.11 22.8 19.4 17.4 15.9 14.9000
WGUS83 KLSX 141550
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
950 AM CST SAT FEB 14 2009
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ILLINOIS...
KASKASKIA RIVER AT VANDALIA AFFECTING FAYETTE COUNTY
.THIS FLOOD WARNING IS A RESULT OF 2.5 TO 3.5 INCHES OF PRECIPITATION
ACROSS THE KASKASKIA RIVER BASIN EARLIER THIS WEEK WITH NO
PRECIPITATION FORECAST IN THE NEXT 24 HOURS...
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
ILC051-151550-
/O.EXT.KLSX.FL.W.0004.000000T0000Z-090216T2247Z/
/VNDI2.3.ER.090211T1741Z.090213T0730Z.090215T2247Z.NO/
950 AM CST SAT FEB 14 2009
THE FLOOD WARNING CONTINUES FOR
THE KASKASKIA RIVER AT VANDALIA
* UNTIL MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 9:30 AM SATURDAY THE STAGE WAS 21.8 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
SUNDAY AFTERNOON.
* IMPACT...AT 18.0 FEET...FLOOD STAGE. MINOR FLOODING BEGINS.
UNPROTECTED FARMLAND BEGINS TO FLOOD.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 02/15 02/16 02/17 02/18 02/19
KASKASKIA RIVER
VANDALIA 18 21.81 19.0 17.0 15.5 14.5 14.1000
WGUS83 KLSX 150223
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
823 PM CST SAT FEB 14 2009
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN
ILLINOIS...
KASKASKIA RIVER AT VANDALIA AFFECTING FAYETTE COUNTY
.THIS FLOOD WARNING IS A RESULT OF 2.5 TO 3.5 INCHES OF PRECIPITATION
ACROSS THE KASKASKIA RIVER BASIN EARLIER THIS WEEK WITH NO
PRECIPITATION FORECAST IN THE NEXT 24 HOURS...
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
ILC051-160223-
/O.EXT.KLSX.FL.W.0004.000000T0000Z-090216T2000Z/
/VNDI2.3.ER.090211T1741Z.090213T0730Z.090215T2000Z.NO/
823 PM CST SAT FEB 14 2009
THE FLOOD WARNING CONTINUES FOR
THE KASKASKIA RIVER AT VANDALIA
* UNTIL MONDAY AFTERNOON.
* AT 7:30 PM SATURDAY THE STAGE WAS 20.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
SUNDAY EARLY AFTERNOON.
* IMPACT...AT 18.0 FEET...FLOOD STAGE. MINOR FLOODING BEGINS.
UNPROTECTED FARMLAND BEGINS TO FLOOD.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 02/15 02/16 02/17 02/18 02/19
KASKASKIA RIVER
VANDALIA 18 19.99 18.7 16.9 15.6 14.7 14.2000
WGUS83 KLSX 151612
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1012 AM CST SUN FEB 15 2009
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
ILLINOIS...
KASKASKIA RIVER AT VANDALIA
THIS WILL BE THE LAST STATEMENT FOR THIS EVENT.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
ILC051-151642-
/O.CAN.KLSX.FL.W.0004.000000T0000Z-090216T2000Z/
/VNDI2.3.ER.090211T1741Z.090213T0730Z.090215T0905Z.NO/
1012 AM CST SUN FEB 15 2009
THE FLOOD WARNING IS CANCELLED FOR
THE KASKASKIA RIVER AT VANDALIA.
* AT 9:30 AM SUNDAY THE STAGE WAS 15.9 FEET.
* THE RIVER FELL BELOW FLOOD STAGE AT 3 AM SUNDAY.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER IS FORECAST TO CONTINUE FALLING TO NEAR 10
FEET BY THURSDAY NIGHT.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 02/16 02/17 02/18 02/19 02/20
KASKASKIA RIVER
VANDALIA 18 15.86 14.6 13.0 11.5 10.6 9.8What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Feb 11, 2:32 AM CST, 2 hours 32 minutes earlier.
Area forecast discussion, Feb 11, 2:32 AM CST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
232 AM CST WED FEB 11 2009
.DISCUSSION...
/228 AM CST WED FEB 11 2009/
LOW PRESSURE RAPIDLY DEEPENING AS IT MOVES NORTHEAST...BISECTING THE
CWA. IMPRESSIVE WARM CONVEYOR BELT CONTINUES TO BRING MODERATE AND
HEAVY RAINFALL TO MUCH OF THE CWA EARLY THIS MORNING. FLOOD WATCH
WILL CONTINUE UNTIL NOON...WITH THE EXPECTATION OF ALL THE THUNDER
MOVING EAST OF THE CWA...WITH ONLY DEFORMATION RAIN TO CONTEND
WITH FOR THE AFTERNOON. HAVE ADDED A MIX OF SNOW THIS AFTERNOON AS
ADDITIONAL COOLING OF THE ATMOSPHERE TAKES PLACE AS THE 500MB LOW
PASSES OVERHEAD. DAYSHIFT WILL NEED TO NOWCAST THIS IF TRANSITION
BEGINS TO UNFOLD. WIND ADVISORY STILL LOOKS TO BE ON TRACK AS LOW
PULLS AWAY THIS AFTERNOON.
DRY WEATHER AND SLIGHTLY WARMER THAN NORMAL TEMPERATURES EXPECTED
THURSDAY INTO FRIDAY...BEFORE NEXT SYSTEM AFFECTS THE AREA FRIDAY
NIGHT. LITTLE CHANGE MADE HERE AS MODEL GUIDANCE CONTINUES TO
INDICATE A FAST MOVING SHORTWAVE AND SUFACE LOW MOVING EAST ACROSS
THE CWA. ULTIMATE TRACK OF THIS SYSTEM WILL DICTATE HOW MUCH SNOW
VS. RAIN WE SEE OUT OF THIS SYSTEM. APPEARS BEST CHANCE OF
ACCUMULATION WILL BE ACROSS NORTHERN STRETCHES OF THE CWA.
CVKING
&&
.AVIATION...
/1150 PM CST TUE FEB 10 2009/
FOR THE 06Z TAFS...
MODERATE TO HEAVY RAIN WITH EMBEDDED THUNDERSTORMS HAVE OVERSPREAD
THE REGION. CIGS AND VSBYS WILL BE HIGHLY VARIABLE THRU THE
NIGHT DEPENDING ON WHERE THE HEAVIEST RAIN GOES. WINDS WILL BECOME
EAST/NORTHEAST NORTH OF THE I-70 CORRIDOR WHILE THEYLL STAY
SOUTH-SOUTHEAST SOUTH OF I-70. AS THE SURFACE LOW MOVES ACROSS THE
AREA WEDNESDAY MORNING THE WIND WILL VEER TO THE NORTHWEST AND
BECOME GUSTY...POSSIBLY AS HIGH AS 35-40KTS AS THE SYSTEM PULLS
AWAY. SOME SNOW IS ALSO POSSIBLE ON THE BACK SIDE OF THE
SYSTEM ON WEDNESDAY...PRIMARILY OVER NORTHEAST MISSOURI/WEST CENTRAL
ILLINOIS...BUT MY CONFIDENCE IS LOW AT THIS TIME SO IVE LEFT
MENTION OF SN OUT FOR NOW.
CARNEY
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL NOON CST TODAY FOR AUDRAIN-BOONE-
CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-IRON-JEFFERSON-
LINCOLN-MADISON-MONITEAU-MONROE-MONTGOMERY-OSAGE-PIKE-RALLS-
REYNOLDS-ST. CHARLES-ST. FRANCOIS-ST. LOUIS-ST. LOUIS CITY-
STE. GENEVIEVE-WARREN-WASHINGTON.
WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR CRAWFORD-IRON-
JEFFERSON-MADISON-REYNOLDS-ST. FRANCOIS-STE. GENEVIEVE-
WASHINGTON.
IL...FLASH FLOOD WATCH UNTIL NOON CST TODAY FOR BOND IL-BROWN IL-
CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-
MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-
PIKE IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL.
WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR BOND IL-CLINTON
IL-FAYETTE IL-MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-
MONTGOMERY IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, Feb 10, 4:02 PM CST, 13 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 402 PM CST TUE FEB 10 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-111130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 402 PM CST TUE FEB 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT HEAVY RAIN IS EXPECTED LATE TONIGHT AS A LOW PRESSURE SYSTEM APPROACHES THE AREA. A FLASH FLOOD WATCH IS IN EFFECT FOR MOST OF THE AREA LATE TONIGHT FOR 1 TO 3 INCHES OF RAIN FALLING ON GROUND THAT IS SATURATED. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE AREA LATE TONIGHT...ESPECIALLY OVER SOUTHEAST MISSOURI. THE GREATEST THREAT WILL BE DAMAGING WINDS...HOWEVER TORNADOES ARE ALSO POSSIBLE BECAUSE OF THE STRONG WIND SHEAR. OUTSIDE OF THUNDERSTORMS...SOUTH WINDS ARE EXPECTED TO INCREASE LATE TONIGHT INTO THE 15 TO 25 MPH RANGE WITH SOME WIND GUSTS IN EXCESS OF 35 MPH OVER PARTS OF SOUTH CENTRAL AND SOUTHWEST ILLINOIS AS WELL AS SOUTHEAST MISSOURI. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAVY RAIN IS EXPECTED TO CONTINUE WEDNESDAY MORNING. A FLASH FLOOD WATCH WILL CONTINUE UNTIL NOON ON WEDNESDAY OVER MOST OF THE AREA. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER PARTS OF SOUTHEAST AND FAR EAST CENTRAL MISSOURI AS WELL AS SOUTHWEST AND SOUTH CENTRAL ILLINOIS ON WEDNESDAY MORNING. WINDY CONDITIONS ARE ALSO EXPECTED ON WEDNESDAY...WITH OCCASIONAL GUSTS IN THE 40 TO 45 MPH RANGE. A WIND ADVISORY IS IN EFFECT FOR PARTS OF SOUTH CENTRAL AND SOUTHWEST ILLINOIS AS WELL AS SOUTHEAST MISSOURI. THERE IS A CHANCE OF SNOW FRIDAY AND FRIDAY NIGHT...MAINLY ALONG AND NORTH OF INTERSTATE 70. THERE IS SOME POTENTIAL FOR ACCUMULATING SNOW OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TONIGHT FOR SEVERE WEATHER AND FLOODING. IN ADDITION TO SEVERE WEATHER...SPOTTERS ARE ASKED TO REPORT HEAVY RAINFALL AMOUNTS AND ANY FLOODING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BRITT
In the hours before
Local storm report, Feb 11, 12:52 AM CST, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1252 AM CST WED FEB 11 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1245 AM FLOOD ST. LOUIS 38.64N 90.24W
02/11/2009 ST. LOUIS CITY MO LAW ENFORCEMENT
SEVERAL INCHES OF STANDING WATER ON ROAD AT GOODFELLOW
AND PAGE
&&
EVENT NUMBER LSX0901476
CARNEYLocal storm report, Feb 11, 12:59 AM CST, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1259 AM CST WED FEB 11 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1247 AM FLASH FLOOD ST. LOUIS 38.64N 90.24W
02/11/2009 ST. LOUIS CITY MO LAW ENFORCEMENT
SEVERAL INCHES OF WATER FLOWING OVER ROAD AT 3228 N
BROADWAY
&&
EVENT NUMBER LSX0901477
CARNEYLocal storm report, Feb 11, 1:01 AM CST, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
101 AM CST WED FEB 11 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0100 AM HEAVY RAIN FERGUSON 38.75N 90.30W
02/11/2009 M1.30 INCH ST. LOUIS MO TRAINED SPOTTER
&&
EVENT NUMBER LSX0901478
MILLERLocal storm report, Feb 11, 1:03 AM CST, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
103 AM CST WED FEB 11 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0102 AM FLOOD ST. LOUIS 38.64N 90.24W
02/11/2009 ST. LOUIS CITY MO LAW ENFORCEMENT
STANDING WATER AROUND 6 INCHES DEEP AT 5517 MANCHESTER
AVE
&&
EVENT NUMBER LSX0901479
CARNEYLocal storm report, Feb 11, 1:06 AM CST, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
106 AM CST WED FEB 11 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0104 AM HEAVY RAIN BALLWIN 38.59N 90.55W
02/11/2009 M1.60 INCH ST. LOUIS MO TRAINED SPOTTER
&&
EVENT NUMBER LSX0901480
CARNEYLocal storm report, Feb 11, 1:09 AM CST, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
109 AM CST WED FEB 11 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0100 AM FLOOD SHREWSBURY 38.59N 90.33W
02/11/2009 ST. LOUIS MO LAW ENFORCEMENT
INTERSECTION OF DES PERES PKWY AND LANDSDOWNE AVE UNDER
SEVERAL INCHES OF WATER
&&
EVENT NUMBER LSX0901481
CARNEYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 12:37 PM CST | River Flood Warning | LSX | Morgan, Pike | 10 days |
| Feb 11, 12:37 PM CST | River Flood Warning | LSX | Pike, Scott | 147 days |
Nearby
River Flood Warnings in Illinois, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.